Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 28, 2004, 8:28 PM MDT for Bingham County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 8:28 PM MDT (02:28 UTC)
- Expired
- Jun 28, 2004, 9:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS55 KPIH 290228 SVRPIH IDC011-290315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 829 PM MDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BINGHAM COUNTY IN IDAHO * UNTIL 915 PM MDT * AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL BINGHAM COUNTY...OR ABOUT 16 MILES SOUTHEAST OF BLACKFOOT...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL BINGHAM COUNTY AT 840 PM MDT LAT...LON 4299 11223 4297 11198 4319 11188 4323 11222 $$ KS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:30 PM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 28, 2:30 PM MDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT MON JUN 28 2004 .DISCUSSION... LATEST SATELLITE/RADAR IMAGERY SHOWING SCATTERED CONVECTIVE FIRING ACROSS THE CNTRL IDAHO MOUNTAINS AND NE NEVADA THIS AFTERNOON. WATER VAPOR SATELLITE IMAGERY CONTINUED TO SHOW A BAGGY TROUGH ALONG THE CALIFORNIA COAST WHILE A RIDGE EXTENDED NW FROM NEW MEXICO INTO CNTRL IDAHO. SHORT-WAVE ENERGY LIFTING NORTH THROUGH THE GREAT BASIN APPEARED TO BE WELL INITIALIZED BY THE 12Z MODELS. THE FIRST WAVE NOTED NORTH OF BOISE WAS HELPING TO INITIATE AN AREA OF STRONG CONVECTION NW OF MCCALL AND SHOULD HELP TO PROMOTE DEEPER CONVECTION ACROSS THE CNTRL MOUNTAINS AS IT LIFTS FURTHER ENE TOWARD MISSOULA THIS AFTERNOON/EVENING. PRECIPITABLE WATER LEVELS WERE RUNNING CLOSE TO AN INCH ON THE BOISE SOUNDING THIS MORNING AND HAVE ADDED HEAVY SHOWERS TO CONVECTIVE WORDING IN THE CNTRL MOUNTAINS THIS EVENING. THE SECOND WAVE OF CONCERN WAS LIFTING NORTH THROUGH ERN NEVADA WITH AN ASSOCIATED 300MB 40KT JET SEGMENT SPARKING CONVECTION ACROSS NE NEVADA. THE 18Z MESO-ETA DRIVES THIS WAVE NORTH TO THE IDAHO BORDER AROUND 03Z THIS EVENING WITH CONVECTION SPREADING INTO THE SRN HIGHLANDS. THE STRONGEST CONVECTION SHOULD DEVELOP ACROSS SRN OREGON UNDER BEST DYNAMICAL SUPPORT HOWEVER THE POTENTIAL FOR ISOLATED SEVERE STORMS IS POSSIBLE ACROSS THE SRN ZONES ALONG PERIPHERY OF SHEARED ENVIRONMENT. CONVECTION GENERALLY EXPECTED TO DIMINISH LATE TONIGHT AS LOSS OF SURFACE HEATING IMPACTS STABILITY HOWEVER PASSING SHORT-WAVE ENERGY MAY HELP TO SUSTAIN ISOLATED CELLS THROUGH THE NIGHT. ADDITIONAL SHORT-WAVE ENERGY IS EXPECTED TO LIFT NORTH THROUGH THE FORECAST AREA TUESDAY SUPPORTING YET ANOTHER ROUND OF CONVECTION ACROSS SE IDAHO. AVN CONTINUES TO ADVERTISE DRIER CONDITIONS WORKING INTO REGION WEDNESDAY AND HAVE STAYED WITH THE IDEA OF DRIER CONDITIONS ACROSS THE SRN ZONES AND SLIGHT CHANCE POPS ACROSS THE NRN ZONES WEDNESDAY THROUGH FRIDAY. AVN THEN ADVERTISING GULF OF ALASKA LOW SHIFTING WEST AND BREAKING INTO SW CANADA MARKING THE START OF WHAT APPEARS TO BE A PATTERN CHANGE SUNDAY WITH WNW FLOW SPREADING ACROSS IDAHO AS EARLY AS MONDAY. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:15 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Power | 45 min |
| Jun 28, 7:03 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte | 42 min |
| Jun 28, 7:43 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Butte | 47 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.